2022 年 35 巻 4 号 p. 325-328
Acetaminophen overdose results in acute liver damage. Measurement of the plasma concentration and a nomogram identify patients who require hepatoprotective treatments. The patient was a 28-year-old woman who ingested 100-200 pills of 200-mg acetaminophen and was found unconscious at home. She was brought to the emergency room and subsequently referred to our hospital 4 days later. The plasma concentration of acetaminophen could not be measured. However, she showed signs of acute liver failure and hepatic encephalopathy, and was treated with N-acetylcysteine (NAC) to treat liver failure. She also required plasma exchange with continuous hemodiafiltration. Treatments were successful in improving her consciousness impairment, and she was discharged on day 9. Although the plasma concentration of acetaminophen could not be measured, it was not necessary for determining the diagnosis and treatment plans.